Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have swollen feet and legs. Suffer fatigue, weight gain and lack of energy. Taking Avapro. Blood pressure 135/87. Suggestions?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
All my medical s/sx are drug rx related....swollen feet and legs , sob, fatique weight gain, lack of energy. My cholesterol is 87 taking statins and was LDL183....pulse normally 72, now 59 on atenolol. wt. was 138 now 160,
feel lousy, lazy, tired. On Avapro 150 for mild inc. BP135/87

I looked at my medical problems ....Heart , plus aneurism leak and found my answer...They are probably trying to slow down my body.... but kidney problems are a worry too...slowing down lowers perfusion in the kidneys...
Posted Wed, 9 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Jorge Brenes-Salazar 20 minutes later
Brief Answer:
Rule out heart failure

Detailed Answer:

Thanks for your query; although I agree that many of the medications you are on have fatigue as a side effect (eg. atenolol, statin), other causes to explain the symptoms in a unified fashion should be sought, including of course, heart failure given your history of prior heart attack, endocrine disorders such as hypothyroidism, new onset diabetes, adrenal insufficiency,etc.
For example, none of the medications that you are on would explain the shortness of breath, swollen feet and legs.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Follow-up: Have swollen feet and legs. Suffer fatigue, weight gain and lack of energy. Taking Avapro. Blood pressure 135/87. Suggestions? 1 hour later
No question...just that I disagree about these meds causing my s/sx....looked them up on the net and wrote it down...every difficulty I have , decreased urinary flow, sob, edema,wt gain and dizziness....CHF ruled out in May....DR. (YOU r'e heart no problem see a urologist)....I am tempted to get a new cardiologist! Lot of testing...3-4 hours, stress test on treadmill(failed) had chem stresstest and no problem...maybe if leak has stopped keeping large 5 cmm aneurism enlarged..the day will come I can get off meds before kidneys fail!
Answered by Dr. Jorge Brenes-Salazar 5 minutes later
Brief Answer:
Alternative medications from same family

Detailed Answer:
Well, the good news is that there are several members of medications of the same family (for example different beta blockers, different statins) that may be treded for the ones you are currently using, as well as the concept of potentially using lower doses. Nevertheless, I would still explore other secondary causes of the symptoms such as the endocrine problems that I listed before.

Best regards,

Dr B
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,  

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor